Thyroid UK
87,673 members102,363 posts

Newly diagnosed

Hi I have been on thyroxine 50 micrograms for 1 month . Today I have been unable to do anything for lack of energy am very tearful and just feel awful. My doctor wants me to have a second blood test in a month. This exhaustion is so debilitating and I swear I feel like I am gaining a pound of weight daily. I also have to take vitamin d . Is anybody else experiencing same symptoms

14 Replies
oldestnewest

Clearly you need a dose increase urgently

But has

Ferritin

Folate

Vit b12

Been checked because hypothyroid causes trashing of all vitamins and minerals and if your body is to be able to utilise the levothyroxine and convert it into the vital t3 levels of the above plus vit d3 must all be at least halfway in their ranges

You should be tested 6 weeks after starter dose of levo and then tested every 3 ir 4 weeks after and dose increased until symptoms abate

Are you taking ither meds like antidepressants or PPIs because they block absorption

2 likes
Reply

Thank you so much for your reply . I hope to get doctors app tomorrow. Knowledge is very helpful

Reply

You need to have a blood test every 6 weeks and increase the dose. If you doctor has not booked you for a blood test then contact the surgery and make a booking. You can get your results online so you don't have to wait. You must have your blood test as early as possible in the morning and wait until after you've had the blood test before taking your levothyroxine to get the best result. Are you taking your levothyroxine on an empty stomach and waiting one hour until you eat or drink (water is ok)?

You are going to feel somewhat emotional until you are on the right dose of levothyroxine, it's a common experience. You'll be alright once you get the dose right. Do check vitamin levels as suggested because without optimal vitamins your levothyroxine will not work properly.

Reply

Thank you for replying yes I have taken tablet first thing in morning usually around 7 am . I had to go back to bed and slept again till 10 15 . Yawned all day Sat so long it's a wonder I haven't developed bed sores.

1 like
Reply

Just remember to book the blood test for very early morning

Fasting drink only water

On no account take your levo till affter the blood is drawn

Reply

Thank you I will make sure I do that

Reply

Thank you for your advice . I would not of known to do this

Reply

Well, you've still got your sense of humour so all is not lost!

Reply

I feel my sanity is questionable at the moment though. I can only describe as if I am on time delay when having any conversation.

Reply

Yep, that's part of it. It'll come right in time.

Reply

Thyroid hormones run our whole metabolism, that's why we feel so exhausted as the vital Active hormone, T3 is too low. T3 is the only hormone required in our receptor cells.

T4 is inactive and has to convert to T3, so when first diagnosed our dose is slowly increased every six weeks until we are symptom-free and feel well. Many doctors stop increasing once the TSH is somewhere in the normal range. The aim should be a TSH of 1 or below and FT3 and FT4 towards the upper part of the range. It is a slow journey.

Your doctor should also check B12, Vit D, iron, ferritin and folate.

1 like
Reply

I feel your pain. Going through the exact same thing at the moment all in the same time frame too. Hopefully being on here will help :) sorry I can't offer advice

2 likes
Reply

Me too. Been on levo almost 6 weeks. Today I got woken up by the window cleaners at 9am. 10.30 after breakfast I was so tired I decided to shut my eyes for a nap, woke up at 2pm when the postman came and still had trouble staying awake. Now it's 12.45 am and I'm tired but can't fall asleep😕

We'll get there, the helpful people here assure me it is just a necessarily slow process to build up the dose safely.

4 likes
Reply

Here's to hoping. I'm up now, will go to work soon until 2-3, then will crash as soon as I get home. I feel so sorry for my kids at the moment! I may as well not be here :(

3 likes
Reply

You may also like...